Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 99, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Sep 24, 2019, 4:21 PM CDT for Cherokee County, Oklahoma. It took effect at Sep 25, 2019, 6:12 PM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2019, 4:21 PM CDT (21:21 UTC)
- In effect from
- Sep 25, 2019, 6:12 PM CDT
- Expired
- Sep 26, 2019, 10:20 AM CDT
- In force
- 16 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
384 WGUS44 KTSA 242121 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 421 PM CDT Tue Sep 24 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-250521- /O.NEW.KTSA.FL.W.0099.190925T2312Z-190926T1520Z/ /TALO2.1.ER.190925T2312Z.190926T0600Z.190926T0920Z.NO/ 421 PM CDT Tue Sep 24 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Illinois River near Tahlequah * from Wednesday evening to Thursday morning, or until the warning is cancelled. * At 3:30 PM Tuesday, the stage was 5.89 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage Wednesday evening and continue to rise to near 11.5 feet by Thursday before dawn . The river is expected to fall below flood stage early Thursday morning. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
3 follow-up statements
858 WGUS84 KTSA 250053 FLSTSA Flood Statement National Weather Service Tulsa OK 753 PM CDT Tue Sep 24 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-250853- /O.EXT.KTSA.FL.W.0099.190926T0330Z-190926T2010Z/ /TALO2.1.ER.190926T0330Z.190926T0600Z.190926T1410Z.NO/ 753 PM CDT Tue Sep 24 2019 ...Flood Warning extended until Thursday afternoon... The Flood Warning continues for The Illinois River near Tahlequah. * from Wednesday evening to Thursday afternoon, or until the warning is cancelled. * At 7:30 PM Tuesday, the stage was 5.81 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage late Wednesday evening and continue to rise to near 11.5 feet by Thursday before dawn. The river is expected to fall below flood stage late Thursday morning. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
708 WGUS84 KTSA 250745 FLSTSA Flood Statement National Weather Service Tulsa OK 245 AM CDT Wed Sep 25 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-251545- /O.CON.KTSA.FL.W.0099.190926T0330Z-190926T2010Z/ /TALO2.1.ER.190926T0330Z.190926T0600Z.190926T1410Z.NO/ 245 AM CDT Wed Sep 25 2019 The Flood Warning continues for The Illinois River near Tahlequah. * from this evening to Thursday afternoon, or until the warning is cancelled. * At 2:30 AM Wednesday, the stage was 5.76 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage tonight and continue to rise to near 11.5 feet by Thursday before dawn. The river is expected to fall below flood stage late Thursday morning. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
121 WGUS84 KTSA 251247 FLSTSA Flood Statement National Weather Service Tulsa OK 747 AM CDT Wed Sep 25 2019 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Illinois River near Tahlequah affecting Cherokee County. OKC115-251317- /O.CAN.KTSA.FL.W.0098.000000T0000Z-190925T2125Z/ /COMO2.2.ER.190923T1420Z.190924T2030Z.190925T1222Z.NO/ 747 AM CDT Wed Sep 25 2019 The Flood Warning is cancelled for The Neosho River near Commerce. * At 7:30 AM Wednesday, the stage was 14.94 feet. * Flood stage is 15.0 feet. * The river fell below flood stage this morning. * Forecast...The Neosho River near Commerce will continue falling and remain below flood stage. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC021-251317- /O.CAN.KTSA.FL.W.0099.000000T0000Z-190926T2010Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 747 AM CDT Wed Sep 25 2019 The Flood Warning is cancelled for The Illinois River near Tahlequah. * At 7:30 AM Wednesday, the stage was 6.24 feet. * Flood stage is 11.0 feet. * Forecast...The Illinois River near Tahlequah will crest below flood stage at 8.3 feet Thursday before dawn. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 24, 3:07 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 24, 3:07 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 PM CDT Tue Sep 24 2019
.DISCUSSION...
The flash flood watch will be extended through early evening
given the ongoing convection and saturated soil conditions. Will
go ahead and cancel the northern tier of counties given storms
should remain more isolated. Locally 4 to 5 inches of rainfall
have occurred in some areas. Thunderstorm activity will likely
begin to dissipate by early evening with loss of heating.
A few widely scattered storms will remain possible through the
day Wednesday, however the better precip chances will be along
approaching frontal boundary Wednesday evening. Moderate
instability/shear along and south of front will support at least
a limited severe threat through evening hours with hail/damaging
winds the primary threat, although a few isolated supercells can
not be ruled out initially. In addition to the severe threat,
locally heavy rainfall will be possible across far northeast
Oklahoma and northwest Arkansas as PWATs approach 2 inches near
boundary.
At least low thunderstorm chances will continue for the remainder
of the work week into the early part of the weekend. Upper
low currently over northern Baja will become sheared/lift NE into
the central Plains Friday into Saturday. GFS a little more
aggressive with pushing cold front into northeast Oklahoma during
this time with more widespread precipitation. ECMWF keeps front
further north over Kansas, including the better chances for
storms. For now, went with a blend of the two solutions concerning
POPS Friday night into Saturday.
Large upper high will build over the south-central/southeast
CONUS through the early to middle part of next week. The warm/humid
conditions will likely persist with temperatures remaining 5
to 10 degree above normal for this time of year.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 89 69 86 / 20 30 60 30
FSM 72 88 71 87 / 30 40 40 30
MLC 71 89 70 88 / 20 20 20 20
BVO 69 88 67 83 / 20 30 70 30
FYV 69 83 67 82 / 30 40 60 30
BYV 69 86 68 83 / 30 50 70 30
MKO 70 87 69 86 / 30 30 50 30
MIO 70 85 67 82 / 30 40 70 30
F10 70 91 68 88 / 20 20 40 20
HHW 71 88 70 89 / 30 20 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-065-066-
068>076.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ010-011-019-
020-029.
&&
LONG TERM....12Hazardous weather outlook, Sep 24, 12:56 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1256 PM CDT Tue Sep 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1256 PM CDT Tue Sep 24 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. FLASH FLOOD. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... The heaviest showers and thunderstorms have pushed south and east of Tulsa and extend from northwest Arkansas into east central Oklahoma. At least 3 to 5 inches of rain has fallen in some areas and flash flooding is ongoing. Scattered showers and storms may continue developing, mainly over southeast Oklahoma. Areas in western Arkansas will continue to see moderate to heavy rain through the rest of the afternoon. Please continue to heed any road closures and never drive into areas where water covers the road. Roads have been damaged or washed out completely in some areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY through SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... The active weather pattern will persist across the region through much of this week. Additional storms will be likely Wednesday night for mainly northeast Oklahoma and northwest Arkansas. These may pose a limited isolated severe weather threat. Thunderstorm chances will decrease over the weekend with dry weather currently expected for early next week. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Local storm report, Sep 24, 11:15 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
09/24/2019 WASHINGTON AR EMERGENCY MNGR
TWO WATER RESCUES PERFORMED FROM THE TRAIL SYSTEM IN
FAYETTEVILLE.
&&
BLHLocal storm report, Sep 24, 11:21 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 2 E HIGHFILL 36.26N 94.32W
09/24/2019 BENTON AR EMERGENCY MNGR
HIGHWAY 264 AND HAYDEN FLOODED. SEVERAL OTHER ROADS IN
THE AREA FLOODED DUE TO HIGH WATER.
&&
BLHLocal storm report, Sep 24, 11:23 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1123 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD WHITE OAK 36.62N 95.26W
09/24/2019 CRAIG OK EMERGENCY MNGR
CREEK OVERFLOWED ACROSS HIGHWAY 23 AND WIRE RD.
&&
BLHLocal storm report, Sep 24, 1:40 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 N WATTS 36.12N 94.57W
09/24/2019 ADAIR OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED THAT SOUTHBOUND LANE OF
HIGHWAY 59 JUST NORTH OF WATTS IS CLOSED DUE TO HIGH
WATER.
&&
SJCSpecial weather statement, Sep 24, 3:51 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 351 PM CDT Tue Sep 24 2019 OKZ075-076-242130- Latimer OK-Le Flore OK- 351 PM CDT Tue Sep 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER AND WEST CENTRAL LE FLORE COUNTIES UNTIL 430 PM CDT... At 351 PM CDT, a strong thunderstorm was located near Damon, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wilburton... Red Oak... Talimena State Park... Damon... Bengal... Panola... LAT...LON 3472 9531 3489 9538 3504 9500 3478 9494 TIME...MOT...LOC 2051Z 250DEG 18KT 3484 9526
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:16 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Creek, Delaware, Haskell, Latimer and 10 more | 22 hr |
| Sep 24, 4:09 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Sep 24, 6:47 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Sep 24, 6:53 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers, Tulsa, Washington | 3 hr |
| Sep 24, 7:24 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
| Sep 24, 7:36 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers | 3 hr |
| Sep 24, 8:52 AM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Sep 24, 10:31 AM CDT | Areal Flood Warning | TSA | Nowata, Rogers | 6 hr |
| Sep 24, 11:02 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 5 hr |
| Sep 24, 12:25 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 5 hr |
| Sep 24, 2:34 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 116 min |
| Sep 24, 3:51 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| Sep 24, 4:23 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 16 hr |
| Sep 24, 4:26 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Sep 24, 4:41 PM CDT | Areal Flood Advisory | TSA | Latimer, Pushmataha | 2 hr |
| Sep 24, 4:54 PM CDT | Flash Flood Warning | TSA | Latimer, Pushmataha | 3 hr |
| Sep 24, 5:20 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 6 hr |
| Sep 24, 5:29 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Sep 24, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Sep 24, 6:20 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 115 min |
| Sep 24, 6:43 PM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.